Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Should sodium be used during vitiligo treatment?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
Hi doctor,
I am taking treatment for virtiligo and just now started.I was using medication for epilipsy from last 10 years
Epilipsy drugs:Enchorate chorno(200mg),FEFOL z.
I came to know that sodium can not use during virtiligo tretament.
Usally Enchorate chorno contains sodium valporate percenatage.
Please comment on this.
Posted Sat, 28 Apr 2012 in Pigmentation Problems
Answered by Dr. Jasvinder Singh 55 minutes later
Hello Praneeth,

Thanks for posting your query.

Vitiligo is a pigmentation disorder in which melanocytes (the cells that make pigment) in the skin are destroyed and the exact cause is not known but it has been proposed that it is related to an autoimmune disease in which immune system reacts against the body's own organs or tissues.

Sodium is not associated with worsening of the condition and there is no interaction of sodium in sodium valproate with this medical condition. In fact one of the treatment options of vitiligo is pseudocatalase cream which contains calcium chloride, manganese chloride, sodium bicarbonate, and distilled water in a cream base.

Research has shown (as published in pubmed) that this cream is one of the treatment options of vitiligo when used with calcium and short-term UVB light exposure.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor